Jump to content


Photo

Nuvigil Has No Effect

Nuvigil

  • Please log in to reply
8 replies to this topic

#1 loltex

loltex

    Member

  • Members
  • 4 posts

Posted 11 June 2013 - 11:17 PM

I've suspected that I have N for several months now after dealing with 15 years of debilitating fatigue. After finding this site (which has been a Godsend! Thanks all you wonderful people, you) I started seeing a doctor that specializes in sleep medicine. I've done one sleep study and have scheduled another with an MSLT.

 

On my last visit, the doc prescribed 150mg of Nuvigil and I wanted to jump out of my chair and kiss her. I eagerly slogged through the mess that is getting Nuvigil filled with average insurance. I was so excited that I was finally going to get some relief.

 

I took my first dose annnd... nothing. Had to lie down about three hours later and sleep per usual. Next day, I decided to see what taking two would do to me (yea I know, not the smartest move.) and still nothing. I checked the bottle to make sure that they had given me the right pills because there's just no way it could have no effect what so ever, right? 

 

So now I'm wondering, did it take any of you guys a while to get any benefit from Nuvigil?  Does it need to build up in my system for a little while like an anti-depressant? Also, what kind of relief did it give you (feel less sleepy, less physical fatigue, mental clarity, etc.)? Really looking for some answer because at this point I'm super disheartened.

 

Also, I was on either Adderall, Vyvanse, or Rittalin for about 2 years. I stopped taking any and all stemmies about a year ago. I'm wondering if I would still have a tolerance to them even now? Also, if neither one of the 'vigils will work for me, is my only hope going back on the stemmies again (excluding the possibility of xyrem)? I don't even know how I'd bring that up with my doctor without looking like a drug seeker.

 

 

 



#2 Bedtime Barbie

Bedtime Barbie

    Member

  • Members
  • 7 posts
  • Gender:Female
  • Location:Pennsylvania

Posted 12 June 2013 - 06:34 AM

Nuvigil had no effect for me either, it only made me lose weight at a dangerous rate until I was underweight and stopped taking it. I remember it made me lose my appitite and I felt generally worse than I did before I started taking it. Provigil also didn't work for me; it gave me panic attacks and made me agitated, but it certainly didn't make me feel less sleepy and run down. I have N without cataplexy, so I don't know if that has anything to do with it.



#3 Ferret

Ferret

    Member

  • Members
  • 578 posts
  • Gender:Female

Posted 12 June 2013 - 07:20 AM

Hello everyone,

I'm new to this forum but not to Narcolepsy with Cataplexy. Had my first full blown cataplectic seizure in May of 1986 when my dog died and they've been part of my life ever since. In '88 I tried the Ritalin/Tofranil adventure that tore me apart and sat at home like a veg for 18 months recovering. Since then, I have taken no meds and just limped through life with regularly timed naps and a caring husband. He's really good at being there when I have a seizure. Good friends call me "the laugh meter"...if I fall down when they tell a joke then they know it's a good one. My other crutches have been caffeine and nicotine...social interaction scares me to death.

So, why am I here?

After much research, I just started (on June 10th) the Modafinil adventure. I am taking it very slowly...only 100 mg. in the morning. I'm not changing anything else, not even my nap schedule, and I will do this for a month and see what happens.

Changes for the good (or bad) don't happen quickly in the body. I will be patient and listen to my body. So far, so good.



#4 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,117 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 12 June 2013 - 10:07 AM

You might need a higher dosage. Some people do great at the starting dose. Other people feel nothing. Nuvigil does less with the fatigue and more with the brain fog, though. I'd recommend a nap schedule and maybe and increase on the Nuvigil.



#5 Ferret

Ferret

    Member

  • Members
  • 578 posts
  • Gender:Female

Posted 12 June 2013 - 11:31 AM

I may indeed need a higher dosage but I'll wait. My sleep schedule is from 2 p.m. 'til 5 p.m. and 11 p.m. 'til 6 a.m.

Considering that the first thing I've ever thought in the morning is about climbing back into bed at night, any improvement is good. I just do not want to ever go back to the after effects of the Ritalin/Tofranil regime. I remain cautious but optimistic.

BTW, I'm 62 and was diagnosed at 35.

#6 chavo2177

chavo2177

    Member

  • Members
  • 19 posts
  • Gender:Male
  • Location:SOUTH DAKOTA
  • Interests:FINDING THE RIGHT HELP!

Posted 12 June 2013 - 11:55 AM

i am in the same boat with modafinal. i was givin 200/mg once a day after 3 days of nothing i went to 200 twice a day and still nothing. i am 35 now and frustrated. i am a fairly large fella at 6ft1 and 270 lbs... i dont think they know really what ti do at this point as i am not seeing a specialist yet...



#7 Ferret

Ferret

    Member

  • Members
  • 578 posts
  • Gender:Female

Posted 12 June 2013 - 02:00 PM

I wouldn't say nothing was happening. I'm way more laid back (mellow)according to my hubby. Ask your significant other or a close friend if they are noticing a difference. We're not light switches that can be turned on and off. I think it takes a while for pathways to be formed to our benefit. You young people are so impatient but I totally understand your frustrations too. Chill. Many of you have waited years for a proper diagnosis and it may take a while longer to get the meds right for you. Patience m'dears.

#8 chavo2177

chavo2177

    Member

  • Members
  • 19 posts
  • Gender:Male
  • Location:SOUTH DAKOTA
  • Interests:FINDING THE RIGHT HELP!

Posted 12 June 2013 - 02:18 PM

i think at this point i am just sick and tired or being tired and run down. i want to enjoy life like i used to in my early 20's



#9 vidar

vidar

    Member

  • Members
  • 39 posts
  • Gender:Male
  • Location:the midwest...
  • Interests:coffee (especially Italian), working out, travel,

Posted 12 June 2013 - 08:39 PM

Regarding Nuvigil.  It's not a panacea.  Cephlon (now Teva, which purchased them if I recall correctly) may wish it to be but it's not. Even if it were one, only about 66-70% of the USA population has the genetics to respond to it, and of that 70% only half will respond optimally. Second, the data on potency indicate that's its fairly modest in effect overall (not controlling for genetic variability, to my knowledge those studies have not been done.) 

 

 

As for alternatives you have Adderall, Ritalin, Xyrem. For adderall and ritalin you different "flavors" ie formulations XR, ER, IR, single or double isomers, generic vs brand, generic vs other generic of the meds.  One med can differ dramatically from the next in terms of efficacy ( aka if it works or not). The real question is whether in this current medico-legal environment she will prescribe it to you without an MSLT.  I couldn't get anything other than provigil without and MSLT 8 years ago and since  2005 the current medico-legal environment has started to become toxic...

 

The aformentioned is intended as general information and is not intended to diagnose or treat.  No physician patient or consultory relationship should be construed as having been formed on the basis of the aformentationed.  Always verify any medical advice received on the internet (or anywhere else for that mater) with a treating physician before acting on said advice.    







Also tagged with one or more of these keywords: Nuvigil